Free Consultation (800) 777-4081
Menu

Hospitals respond to NE Compounding scare

A Bibb County woman is the first confirmed fungal meningitis case in Georgia. The current outbreak of fungal meningitis is being linked to tainted steroids–methylprednisolone acetate–that were distributed by a compounding pharmacy in Framingham, Massachusetts. The New England Compounding Center is responsible for the contaminated drugs and has currently stopped all production and recalled all of their products. Over 17,000 vials were shipped out to 23 states. There are over 300 cases and more than 20 deaths because of the fungus that was found in the steroids. The Centers for Disease Control and Prevention released a list of offices and clinics that received shipments of the steroids from the New England Compounding Center.

Patients are receiving epidural injections of steroids for pain and later developing fungal meningitis because of the fungus that made its way into the vials distributed. Other patients who are receiving the shots in their joints, shoulders and knees are noticing joint damage, which can lead to long term damage and joint replacement surgery.

Symptoms of fungal meningitis are appearing one to four weeks after the injections. Signs of fungal meningitis include headache, nausea and vomiting, fever, weakness, numbness, pain and swelling at the injection site, slurred speech and change in vision. Officials are encouraging patients who received an injection to be tested and seek treatment if needed immediately.

Read the full story here. http://www.walb.com/story/19897318/fungal-meningitis-reported-in-georgia

This entry was posted in Fungal Meningitis. Bookmark the permalink.
}
schedule a free consultation all fields required *
  • This field is for validation purposes and should be left unchanged.
View All Locations